MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS
Catalog Number 823041
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 08/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2023-00280.A physician reported a certas valve (id 828814) and hakim ventricular catheter (id 823041) were implanted via ventricular peritoneal shunt on (b)(6), 2023 with setting 3.The patient visited the hospital on (b)(6) with recurrence of symptoms.On (b)(6) 2023, ventricular enlargement was confirmed by x-ray examination.The chamber could not be pushed, and the flow had stopped.Due to suspicion of obstruction, the valve and catheter were removed and replaced on (b)(6), 2023.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The ventricular catheter (id 823041) was returned for evaluation.Failure analysis - the catheter was visually inspected; no defects were found.The catheter was irrigated; no occlusions noted.The complaint is unconfirmed.Root cause - no root cause for the issue reported by the customer could be determined as no defects could be found with the catheter.However, a possible root cause for the issue reported by the customer, could be due to catheter susceptible to kinking which could lead to an occlusion.As seen in the investigation no occlusion was found with the catheter.

Brand Name
HAKIM VENTRICULAR CATH
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
ch-2400
mansfield MA
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17596608
Report Number3013886523-2023-00281
Device Sequence Number7570621
Product Code JXG
UDI-Device Identifier10381780518815
UDI-Public10381780518815
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age10 YR
Patient SexFemale